Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 60, NWS Cleveland, OH

June 6, 2019Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Jun 6, 2019, 3:18 AM EDT for Trumbull County, Ohio. It took effect at Jun 6, 2019, 4:20 AM EDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Jun 6, 2019, 3:18 AM EDT (07:18 UTC)
In effect from
Jun 6, 2019, 4:20 AM EDT
Expired
Jun 7, 2019, 6:10 AM EDT
In force
26 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1).

Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

791 
WGUS41 KCLE 060718
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
318 AM EDT Thu Jun 6 2019

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-061517-
/O.NEW.KCLE.FL.W.0060.190606T0820Z-190607T0600Z/
/PHAO1.1.ER.190606T0820Z.190606T1500Z.190607T0000Z.UU/
318 AM EDT Thu Jun 6 2019

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Eagle Creek At Phalanx Station
* until late tonight.
* At 3 AM the stage was 9.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and rise to
  near 10.4 feet by late this morning. The river will fall below 
  flood stage by this evening.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

Sefcovic
4 follow-up statements
174 
WGUS81 KCLE 061509
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1109 AM EDT Thu Jun 6 2019

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-062308-
/O.EXT.KCLE.FL.W.0060.000000T0000Z-190607T0700Z/
/PHAO1.1.ER.190606T0935Z.190606T1800Z.190607T0100Z.UU/
1109 AM EDT Thu Jun 6 2019

...Flood warning extended until late tonight...The flood warning 
continues for
  The Eagle Creek At Phalanx Station.
* Until late tonight. 
* At 11:00 AM Thursday the stage was...10.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* The river will rise to near 10.5 feet by this afternoon. The river 
  will fall below flood stage tonight.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
BM
997 
WGUS81 KCLE 061916
FLSCLE
Flood Statement
National Weather Service Cleveland OH
316 PM EDT Thu Jun 6 2019

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-070316-
/O.EXT.KCLE.FL.W.0060.000000T0000Z-190607T1200Z/
/PHAO1.1.ER.190606T0935Z.190606T2100Z.190607T0600Z.UU/
316 PM EDT Thu Jun 6 2019

...Flood warning extended until Friday morning...The flood warning 
continues for
  The Eagle Creek At Phalanx Station.
* Until Friday morning. 
* At  3:00 PM Thursday the stage was...10.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* The river will rise to near 11.2 feet by late this afternoon. The 
  river will fall below flood stage late tonight.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
BM
663 
WGUS81 KCLE 070247
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1047 PM EDT Thu Jun 6 2019

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-071046-
/O.CON.KCLE.FL.W.0060.000000T0000Z-190607T1200Z/
/PHAO1.1.ER.190606T0935Z.190606T2315Z.190607T0600Z.UU/
1047 PM EDT Thu Jun 6 2019

The flood warning continues for
  The Eagle Creek At Phalanx Station.
* Until Friday morning. 
* At 10:00 PM Thursday the stage was...11.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* The river will fall to below flood stage by Friday morning.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
039 
WGUS81 KCLE 071010
FLSCLE
Flood Statement
National Weather Service Cleveland OH
610 AM EDT Fri Jun 7 2019

...The flood warning is cancelled for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-071040-
/O.CAN.KCLE.FL.W.0060.000000T0000Z-190607T1200Z/
/PHAO1.1.ER.190606T0935Z.190606T2315Z.190607T0910Z.UU/
610 AM EDT Fri Jun 7 2019

The flood warning is cancelled for 
  The Eagle Creek At Phalanx Station.
* At  6:00 AM Friday the stage was...9.2 feet. 
* Flood stage is 9.5 feet.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

Sefcovic

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 6, 1:48 AM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 6, 1:48 AM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
148 AM EDT Thu Jun 6 2019

.SYNOPSIS...
Low pressure across the lower Great Lakes will track east
tonight forcing a trailing cold front southeast across the area.
High pressure will build in from the north for Thursday and
should continue to affect the area through Saturday.

&&

.NEAR TERM /THROUGH TODAY/...
Will be dropping more of the watch box across the north and east
shortly. Still a couple stronger storms across the southwest CWA
where there is a bit more cape. Otherwise made some minor
changes to cloud cover and POP's to reflect the latest trends.

Original...Severe thunderstorms watch is in effect for northern
Ohio through early evening. Thunderstorms continue to develop
across the region with the strongest storms across the
northwestern counties where CAPES are over 2000 j/kg. Storms
will move southeast out of the area this evening. Cold front
will move through late evening and early overnight. Will have
categorical pops through the early evening dropping to slight
chance/low chance after midnight for nwrn PA. Thursday and
Thursday night high pressure and dry air in place. Highs
Thursday 65 to 70 along the lake to upper 70s far south.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
High pressure will continue to influence the area from the
north into Saturday. Moisture will be increasing from the south
on Saturday however ahead of slow moving low pressure in the
MS/LA region. Models differ on the extent of the moisture but
for now will bring in just a slight chance of an afternoon
thunderstorm far southwest. Saturday night and Sunday models
keep the low stuck along the gulf coast while streaming deep
moisture north into the Ohio Valley. Will have chance pops far
southwest Saturday night and bring chance pops to all of the
area on Sunday. Highs roughly from the mid 70s far north to near
80 south.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
With deep moisture in place across the Ohio Valley will continue
with chance pops Sunday night and then boost to likely Monday as
a cold front moves through from the west. Will have a dry
forecast Tuesday through Wednesday with high pressure behind the
front. Highs Monday mid 70s, Tuesday mid 60s to lower 70s,
Wednesday low to mid 70s.

&&

.AVIATION /06Z Thursday THROUGH Monday/...
Expecting widespread IFR conditions primarily through cigs, but
also with areas of reduced vsbys. The cigs will likely be more
persistent. The low stratus will slowly break up late
morning/early afternoon with scattering/partial clearing by late
afternoon. High pressure will be centered to our north and winds
will be light/variable to light north through the period.

OUTLOOK...Non-VFR possible Sunday and Monday.

&&

.MARINE...
No marine headlines expected throughout the period with sub
small craft advisory conditions expected. Highest winds/waves
come late Saturday when easterly flow of 15 to 20 knots is
expected as high pressure passes to our north. This will bring
waves close to 3 to 4 feet in the western basin. In addition
water levels will likely rise to critical levels for flooding
and will have to be monitored.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...Oudeman
MARINE...
Hazardous weather outlook, Jun 5, 9:27 PM EDT, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
927 PM EDT Wed Jun 5 2019

LEZ061-142>149-162>169-OHZ006-010>014-017>023-027>033-036>038-047-
089-PAZ001>003-070130-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Wood-Lorain-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-
Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-
Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-
Northern Erie-Southern Erie-
927 PM EDT Wed Jun 5 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-007>009-070130-
Lucas-Ottawa-Sandusky-Erie-
927 PM EDT Wed Jun 5 2019

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

East winds are expected Friday into the weekend. With high lake
levels, lake shore flooding may result. Those with shoreline
interests should continue to monitor the forecast in the coming
days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 5, 11:09 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1109 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       AKRON                   41.08N 81.52W
06/05/2019  M1.50 INCH       SUMMIT             OH   PUBLIC

            STORM TOTAL. ALSO MANY SMALL TO MEDIUM
            BRANCHES DOWN.

&&

PS
Local storm report, Jun 5, 11:10 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1110 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     HEAVY RAIN       MARION                  40.58N 83.13W
06/05/2019  M1.50 INCH       MARION             OH   PUBLIC

            ALMOST 1.5 INCHES OF RAIN IN ~20 MINUTES.

&&

PS
Local storm report, Jun 5, 11:13 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1113 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            1 N BUCYRUS             40.81N 82.98W
06/05/2019                   CRAWFORD           OH   TRAINED SPOTTER

            ABOUT 1-2 INCHES OF FLOWING WATER OF SR 19.
            ALSO STANDING WATER OVER SANDUSKY AVE.

&&

PS
Local storm report, Jun 6, 12:07 AM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1207 AM EDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     FLOOD            4 NW ORANGEVILLE        41.39N 80.57W
06/05/2019                   TRUMBULL           OH   PUBLIC

            CORRECTS PREVIOUS FLOOD REPORT FROM 4 NW
            ORANGEVILLE. PICTURES OF WATER OF SEVERAL
            ROADWAYS ON TWITTER, PARTICULARLY NEAR THE
            ROUTE 7 AND ROUTE 88 CROSSROADS.

&&

PS
Local storm report, Jun 6, 12:49 AM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1249 AM EDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 AM     HEAVY RAIN       1 N STRONGSVILLE        41.33N 81.83W
06/06/2019  M1.93 INCH       CUYAHOGA           OH   PUBLIC

            STORM TOTAL.

&&

PS
Special weather statement, Jun 6, 2:12 AM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
212 AM EDT Thu Jun 6 2019

OHZ010>014-020>023-089-PAZ001>003-060900-
Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-
Portage-Trumbull-Ashtabula Lakeshore-Northern Erie-Southern Erie-
Crawford-
Including the cities of Lorain, Cleveland, Mentor, Chardon,
Jefferson, Medina, Akron, Ravenna, Warren, Ashtabula, Erie,
Edinboro, and Meadville
212 AM EDT Thu Jun 6 2019

...Areas of fog across the area overnight...

Areas of fog will be in place across the area overnight. Most
areas will have visibility of one half mile to one mile. Localized
areas of a quarter of a mile or less visibility is possible.
Motorists should use caution and be ready for rapidly changing
visibility.

Oudeman

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:11 PM EDTAreal Flood AdvisoryCLEPortage3 hr
Jun 5, 8:45 PM EDTAreal Flood AdvisoryCLECrawford3 hr
Jun 5, 9:05 PM EDTSpecial Weather StatementCLECrawford, Knox, Marion, Morrow, Richland, Wyandot55 min
Jun 5, 9:57 PM EDTAreal Flood AdvisoryCLEKnox, Marion, Morrow, Richland4 hr
Jun 6, 4:15 AM EDTDense Fog AdvisoryCLEAshtabula, Cuyahoga, Geauga, Lake, Lorain, Medina and 3 more5 hr

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.